Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

   
 
 

 

Monodromy groups and Poincaré series


Author: Dennis A. Hejhal
Journal: Bull. Amer. Math. Soc. 84 (1978), 339-376
MSC (1970): Primary 10D15, 20H10, 30A46, 30A52, 30A58, 32G15, 34A20
DOI: https://doi.org/10.1090/S0002-9904-1978-14469-3
MathSciNet review: 0492237
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • Lars V. Ahlfors, Lectures on quasiconformal mappings, Van Nostrand Mathematical Studies, No. 10, D. Van Nostrand Co., Inc., Toronto, Ont.-New York-London, 1966. Manuscript prepared with the assistance of Clifford J. Earle, Jr. MR 0200442
  • Lars V. Ahlfors and Leo Sario, Riemann surfaces, Princeton Mathematical Series, No. 26, Princeton University Press, Princeton, N.J., 1960. MR 0114911
  • 3. P. Appell, E. Goursat, and P. Fatou, Théorie des fonctions algébriques, vol. 2, Gauthier-Villars, Paris, 1930.
  • M. Artin, On Azumaya algebras and finite dimensional representations of rings, J. Algebra 11 (1969), 532–563. MR 242890, DOI https://doi.org/10.1016/0021-8693%2869%2990091-X
  • Lipman Bers, An approximation theorem, J. Analyse Math. 14 (1965), 1–4. MR 178287, DOI https://doi.org/10.1007/BF02806376
  • Lipman Bers, On spaces of Riemann surfaces with nodes, Bull. Amer. Math. Soc. 80 (1974), 1219–1222. MR 361165, DOI https://doi.org/10.1090/S0002-9904-1974-13686-4
  • Garrett Birkhoff and Saunders Mac Lane, A survey of modern algebra, 3rd ed., The Macmillan Co., New York; Collier-Macmillan Ltd., London, 1965. MR 0177992
  • M. Dehn, Transformation der Kurven auf zweiseitigen Flächen, Math. Ann. 72 (1912), no. 3, 413–421 (German). MR 1511705, DOI https://doi.org/10.1007/BF01456725
  • M. Eichler, Eine Verallgemeinerung der Abelschen Integrale, Math. Z. 67 (1957), 267–298 (German). MR 89928, DOI https://doi.org/10.1007/BF01258863
  • 10. R. Fricke and F. Klein, Vorlesungen über die Theorie der automorphen Funktionen, vol. 1, Teubner, Leipzig, 1897. 11. R. Fricke and F. Klein, Vorlesungen über die Theorie der automorphen Funktionen, vol. 2, Teubner, Leipzig, 1912.
  • I. M. Gel′fand, M. I. Graev, and I. I. Pyatetskii-Shapiro, Representation theory and automorphic functions, W. B. Saunders Co., Philadelphia, Pa.-London-Toronto, Ont., 1969. Translated from the Russian by K. A. Hirsch. MR 0233772
  • R. C. Gunning, Analytic structures on the space of flat vector bundles over a compact Riemann surface, Several complex variables, II (Proc. Internat. Conf., Univ. Maryland, College Park, Md., 1970) Springer, Berlin, 1971, pp. 47–62. Lecture Notes in Math., Vol. 185. MR 0338464
  • R. C. Gunning, Lectures on vector bundles over Riemann surfaces, University of Tokyo Press, Tokyo; Princeton University Press, Princeton, N.J., 1967. MR 0230326
  • Harris Hancock, Lectures on the theory of elliptic functions: Analysis, Dover Publications, Inc., New York, 1958. MR 0100106
  • Gustav A. Hedlund, On the metrical transitivity of the geodesics on closed surfaces of constant negative curvature, Ann. of Math. (2) 35 (1934), no. 4, 787–808. MR 1503197, DOI https://doi.org/10.2307/1968495
  • Dennis A. Hejhal, Monodromy groups and linearly polymorphic functions, Acta Math. 135 (1975), no. 1, 1–55. MR 463429, DOI https://doi.org/10.1007/BF02392015
  • Dennis A. Hejhal, The variational theory of linearly polymorphic functions, J. Analyse Math. 30 (1976), 215–264. MR 444940, DOI https://doi.org/10.1007/BF02786716
  • Dennis A. Hejhal, Sur les paramètres accessoires pour l’uniformisation de Schottky, C. R. Acad. Sci. Paris Sér. A 279 (1974), 695–697 (French). MR 377040
  • Dennis A. Hejhal, Quelques remarques à propos des séries de Poincaré sur les groupes de Schottky, C. R. Acad. Sci. Paris Sér. A-B 280 (1975), no. 6, Aii, A341–A344 (French, with English summary). MR 387577
  • Dennis A. Hejhal, Sur les paramètres accessoires pour l’uniformisation fuchsienne, C. R. Acad. Sci. Paris Sér. A-B 282 (1976), no. 8, Ai, A403–A406. MR 399450
  • Dennis A. Hejhal, Sur les séries de Poincaré des groupes fuchsiens, C. R. Acad. Sci. Paris Sér. A-B 284 (1977), no. 11, A607–A610. MR 429745
  • Dennis A. Hejhal, Monodromy groups for higher-order differential equations, Bull. Amer. Math. Soc. 81 (1975), 590–592. MR 364630, DOI https://doi.org/10.1090/S0002-9904-1975-13748-7
  • Dennis A. Hejhal, On Schottky and Teichmüller spaces, Advances in Math. 15 (1975), 133–156. MR 357862, DOI https://doi.org/10.1016/0001-8708%2875%2990128-0
  • Dennis A. Hejhal, The Selberg trace formula and the Riemann zeta function, Duke Math. J. 43 (1976), no. 3, 441–482. MR 414490
  • 26. K. Hensel and G. Landsberg, Theorie der algebraischen Funktionen einer Variabeln, Teubner, Leipzig, 1902. 27. D. Hilbert, Gesammelte Abhandlungen, vol. 3, Springer-Verlag, Berlin, 1935.
  • Felix Klein, Neue Beiträge zur Riemann’schen Functionentheorie, Math. Ann. 21 (1883), no. 2, 141–218 (German). MR 1510193, DOI https://doi.org/10.1007/BF01442920
  • 29. F. Klein, Gesammelte mathematische Abhandlungen, vol. 3, Springer-Verlag, Berlin, 1923. 30. F. Klein, Über lineare Differentialgleichungen der zweiten Ordnung, Göttingen, 1894 (handwritten lecture notes), especially pp. 97, 116-118, 459, 462-464, 477-478, 499-514.
  • Felix Klein, Vorlesungen über die hypergeometrische Funktion, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 39, Springer-Verlag, Berlin-New York, 1981 (German). Reprint of the 1933 original. MR 668700
  • 32. P. Koebe, Über die Uniformisierung beliebiger analytischer Kurven, Göttingen Nachr. (1907), 191-210; (1907), 633-669; (1908), 337-358; (1909), 324-361. 33. P. Koebe, Über die Uniformisierung beliebiger analytischer Kurven, J. Reine Angew. Math. 138 (1910), 192-253; 139 (1911), 251-292.
  • Irwin Kra, Automorphic forms and Kleinian groups, W. A. Benjamin, Inc., Reading, Mass., 1972. Mathematics Lecture Note Series. MR 0357775
  • Wilhelm Magnus, Abraham Karrass, and Donald Solitar, Combinatorial group theory, Second revised edition, Dover Publications, Inc., New York, 1976. Presentations of groups in terms of generators and relations. MR 0422434
  • Yu. I. Manin, Explicit formulas for the eigenvalues of Hecke operators, Acta Arith. 24 (1973), 239–249. MR 325539, DOI https://doi.org/10.4064/aa-24-3-239-249
  • 37. Ju. I. Manin, Periods of parabolic forms and p-adic Hecke series, Math. USSR-Sb. 21 (1973), 371-393.
  • Ju. I. Manin, Parabolic points and zeta functions of modular curves, Izv. Akad. Nauk SSSR Ser. Mat. 36 (1972), 19–66 (Russian). MR 0314846
  • Harold Marston Morse, A fundamental class of geodesics on any closed surface of genus greater than one, Trans. Amer. Math. Soc. 26 (1924), no. 1, 25–60. MR 1501263, DOI https://doi.org/10.1090/S0002-9947-1924-1501263-9
  • David Mumford, Geometric invariant theory, Ergebnisse der Mathematik und ihrer Grenzgebiete, (N.F.), Band 34, Springer-Verlag, Berlin-New York, 1965. MR 0214602
  • 41. P. J. Myrberg, Über die numerische Ausführung der Uniformisierung, Acta Soc. Sci. Fenn. 48 (1920), no. 7, 1-53.
  • P. J. Myrberg, Sur les fonctions automorphes, Ann. Sci. École Norm. Sup. (3) 68 (1951), 383–424 (French). MR 0046441
  • P. J. Myrberg, Über automorphe Funktionen, Proceedings of the International Congress of Mathematicians, 1954, Amsterdam, vol. III, Erven P. Noordhoff N.V., Groningen; North-Holland Publishing Co., Amsterdam, 1956, pp. 118–126 (German). MR 0086900
  • Jakob Nielsen, Untersuchungen zur Topologie der geschlossenen zweiseitigen Flächen, Acta Math. 50 (1927), no. 1, 189–358 (German). MR 1555256, DOI https://doi.org/10.1007/BF02421324
  • 45. H. Petersson, Die linearen Relationen zwischen ganzen Poincaréschen Reihen von reeller Dimension zur Modulgruppe, Abh. Math. Sem. Univ. Hamburg 12 (1938), 415-472.
  • Hans Petersson, Zur analytischen Theorie der Grenzkreisgruppen, Math. Z. 44 (1939), no. 1, 127–155 (German). MR 1545759, DOI https://doi.org/10.1007/BF01210645
  • Hans Petersson, Einheitliche Begründung der Vollständigkeitssätze für die Poincaréschen Reihen von reeller Dimension bei beliebigen Grenzkreisgruppen von erster Art, Abh. Math. Sem. Hansischen Univ. 14 (1941), 22–60 (German). MR 5769, DOI https://doi.org/10.1007/BF02940741
  • H. Petersson, Über Weierstrasspunkte und die expliziten Darstellungen der automorphen Formen von reeller Dimension, Math. Z. 52 (1949), 32–59 (German). MR 33356, DOI https://doi.org/10.1007/BF02230683
  • 49. H. Petersson, Automorphe Formen als metrische Invarianten, Math. Nachr. 1 (1948), 158-212, 218-257.
  • Hans Petersson, Die Systematik der Abelschen Differentiale in der Grenzkreisuniformisierung, Ann. Acad. Sci. Fenn. Ser. A I No. 276 (1960), 74 (German). MR 0126547
  • H. Poincare, Mémoire sur les fonctions fuchsiennes, Acta Math. 1 (1882), no. 1, 193–294 (French). MR 1554584, DOI https://doi.org/10.1007/BF02391845
  • 52. H. Poincaré, Sur une théorème de la théorie générale des fonctions, Bull. Soc. Math. France 11 (1883), 112-125. 53. H. Poincaré, Sur les groupes des équations linéaires, Acta Math. 4 (1884), 201-312. 54. H. Poincaré, Mémoire sur les fonctions zétafuchsiennes, Acta Math. 5 (1884), 209-278. 55. H. Poincaré, Sur les invariants arithmétiques, J. Reine Angew. Math. 129 (1905), 89-150. 56. H. Poincaré, Sur l’uniformisation des fonctions analytiques, Acta Math. 31 (1907), 1-64. 57. H. Poincaré, Fonctions modulaires et fonctions fuchsiennes, Ann. Fac. Sci. Toulouse 3 (1912), 125-149.
  • Claudio Procesi, The invariants of $n\times n$ matrices, Bull. Amer. Math. Soc. 82 (1976), no. 6, 891–892. MR 419490, DOI https://doi.org/10.1090/S0002-9904-1976-14196-1
  • 59. B. Riemann, Gesammelte mathematische Werke, 2nd ed., Teubner, Leipzig, 1892, especially pp. 301, 379, 440, 445. 60. L. Schlesinger, Handbuch der Theorie der linearen Differentialgleichungen, vol. 2, Teubner, Leipzig, 1897. 61. L. Schlesinger, Vorlesungen über lineare Differentialgleichungen, Teubner, Leipzig, 1908. 62. F. Schottky, Über die conforme Abbildung mehrfach zusammenhängender ebener Flächen, J. Reine Angew. Math. 83 (1877), 300-351. 63. F. Schottky, Über eine specielle Function, welche bei einer bestimmten linearen Transformation ihres Arguments unverändert bleibt, J. Reine Angew. Math. 101 (1887), 227-272. 64. H. A. Schwarz, Gesammelte mathematische Abhandlungen, vol. 2, Springer-Verlag, Berlin, 1890, especially pp. 65-83, 350-355.
  • Goro Shimura, On Dirichlet series and abelian varieties attached to automorphic forms, Ann. of Math. (2) 76 (1962), 237–294. MR 193071, DOI https://doi.org/10.2307/1970275
  • 65. C. L. Siegel, Topics in complex function theory, vol. 1, Wiley, New York, 1969.
  • Oswald Teichmüller, Bestimmung der extremalen quasikonformen Abbildungen bei geschlossenen orientierten Riemannschen Flächen, Abh. Preuss. Akad. Wiss. Math.-Nat. Kl. 1943 (1943), no. 4, 42 (German). MR 0017803
  • Masatsugu Tsuji, Behnke-Stein’s theorem on the existence of a basic differential on a compact Riemann surface with boundary curves, Comment. Math. Univ. St. Paul. 8 (1960), 45–51. MR 121479
  • J. L. Walsh, Interpolation and approximation by rational functions in the complex domain, 3rd ed., American Mathematical Society Colloquium Publications, Vol. XX, American Mathematical Society, Providence, R.I., 1960. MR 0218587
  • Hermann Weyl, The concept of a Riemann surface, ADIWES International Series in Mathematics, Addison-Wesley Publishing Co., Inc., Reading, Mass.-London, 1964. Translated from the third German edition by Gerald R. MacLane. MR 0166351
  • 70. E. J. Wilczynski, Projective differential geometry of curves and ruled surfaces, Teubner, Leipzig, 1906.

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1970): 10D15, 20H10, 30A46, 30A52, 30A58, 32G15, 34A20

Retrieve articles in all journals with MSC (1970): 10D15, 20H10, 30A46, 30A52, 30A58, 32G15, 34A20


Additional Information